Should I stop using epiduo after 8 months? It is clearing my skin but causing red irritated skin

I have been using epiduo with doxcycoline tablets for my acne for over 8 months now, my skin has less pimples but is red and irritated, I want to stop using them but worried about how my acne will react without it.

Doctor Answers 1

Epiduo

I'm glad to hear that your skin has improved with your current treatment. If you think the redness and peeling are due to Epiduo, you can try using it less frequently e.g. alternate nights or twice per week as this may increase tolerability. Always use it in the evening, rather than in the morning as it makes your skin more sensitive to the sun. You can also apply a non-comedogenic moisturiser 15 or so minutes afterwards.If this doesn't help, please see your dermatologist in case there is another reason for the symptoms you describe. You may also want to talk about when to come off Doxycycline as 8 months of continuous treatment is quite long. You may be better switching treatment at this stage, if your acne is still not under control.


London Dermatologist

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.